Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 19, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Nov 30, 2006, 8:04 AM CST for 8 counties in Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 8:04 AM CST (14:04 UTC)
- Expired
- Nov 30, 2006, 8:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 301404 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 804 AM CST THU NOV 30 2006 ...WIND ADVISORY IN EFFECT FOR ALL OF DEEP SOUTH TEXAS... .A VERY STRONG COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS LATE THIS MORNING. IN THE WAKE OF THE FRONT...STRONG NORTHWEST WINDS WILL SPREAD OVER THE REGION INCREASING INTO THE 25 TO 35 MPH RANGE WITH SOME GUSTS UP TO 40 MPH. THESE VERY STRONG WINDS WILL PERSIST INTO THE AFTERNOON AND EARLY EVENING HOURS EVENTUALLY DIMINISHING LATER TONIGHT. TXZ248>257-302215- /O.NEW.KBRO.WI.Y.0019.061130T1404Z-061201T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 804 AM CST THU NOV 30 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED ACROSS ALL OF DEEP SOUTH TEXAS TODAY AND EARLY THIS EVENING IN THE WAKE OF A STRONG COLD FRONT MOVING THROUGH THE REGION. THESE STRONG NORTHWEST WINDS WILL EVENTUALLY DIMINISH AFTER SUNSET THIS EVENING FALLING INTO THE 10 TO 15 MPH RANGE LATER TONIGHT. AREAS OF BLOWING DUST...ESPECIALLY NEAR FARM LAND...COULD LOWER VISIBILITIES INTO THE 3 AND 5 MILE RANGE TODAY. SOME FLYING DEBRIS IS ALSO POSSIBLE WHICH COULD BE A DRIVING HAZARD. THE STRONG WINDS EXPECTED TODAY CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING TODAY. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:00 AM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Nov 30, 3:00 AM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 AM CST THU NOV 30 2006 .DISCUSSION...COLD FRONT MOVING SOUTH ACROSS CENTRAL TEXAS THIS MORNING AT 20 TO 25 MPH...NEAR SAN ANTONIO AT 3 AM. THE FRONT SHOULD MOVE ACROSS DEEP SOUTH TEXAS DURING DAYLIGHT...REACHING BRO AROUND NOON. SIGNIFICANT WEATHER AND WINDS SEEM TO BE LOSING PUNCH FROM THAT OF A FEW HOURS AGO. NORTHERN SECTIONS HAVE MOST LIKELY SEEN THEIR HIGH TEMPERATURES FOR TODAY...WHILE SOUTHERN SECTIONS WILL BE ABLE TO INCREASE A FEW DEGREES THIS MORNING UNTIL FROPA. SHOULD SEE SOME CLEARING IN THE WAKE OF THE FRONT...AND TEMPERATURES IN THE 30S EXPECTED OVERNIGHT...BUT SHOULD AVOID FREEZING AT THIS WRITING. THE NEXT SURGE OF HIGH PRESSURE/COLD AIR IS EXPECTED EARLY SUNDAY...WITH AN INCREASE IN CLOUD COVER AND RAIN CHANCES FOR A FEW DAYS AFTER. HIGH TEMPERATURES MAY OCCUR BETWEEN MIDNIGHT AND 6 AM SUNDAY MORNING. BACK DOOR TYPE THIRD FRONT APPROACHES ON WEDNESDAY OF NEXT WEEK. && .PREV DISCUSSION...ISSUED AT 800 PM CST WED NOV 29 2006...CF THRU LBB NOW...HEADING FOR FROPA IN MFE/HRL AROUND 11 AM THU...BRO NEAR NOON. SUM SHRAS FIRING ALONG DRYLINE TROF...AHEAD OF THE MAIN BODY OF COLD AIR NOW. XPCT SCT SHRAS/FEW EMBEDDED TSTMS WITH FROPA...THEN QUICK CLEARING. MDLS REMAIN CONSISTENT IN ALL MASS FIELD MAGNITUDES AND TIMING...WITH VERY FIRST FRAMES OF THE 00Z NAM12 SHOWING WND SHIFT ONLY EXPERIENCED IN WRN VLY BY 10 AM THU...SIMILAR TO 18Z RUN. && .MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS NEAR 14 KNOTS GUSTING TO NEAR 18 KNOTS...AND SEAS SLIGHTLY OVER 6 FEET WITH A PERIOD OF 7 SECONDS AT 01 CST/07 UTC. A COLD FRONT IS FORECAST TO PASS THROUGH THE LOWER TEXAS COAST AROUND NOON TODAY. HAZARDOUS WINDS AND SEAS WILL PRECEDE THE FRONT EARLY TODAY AND WILL CONTINUE IN THE WAKE OF THE FRONT LATER TODAY THROUGH FRIDAY AFTERNOON. MARINE CONDITIONS WILL BECOME MORE FAVORABLE FRIDAY NIGHT THROUGH SATURDAY...BUT ANOTHER COLD FRONT WILL INCREASE WINDS AND SEAS FOR SUNDAY THROUGH TUESDAY. && .AVIATION...BREEZY TO WINDY CONDITIONS WILL PREVAIL WITHIN DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS DUE TO THE PASSAGE OF A COLD FRONT. && .FIRE WEATHER...AS A COLD FRONT MOVES THROUGH THE AREA TODAY... BREEZY TO WINDY NORTHWEST TO NORTH WINDS WILL COMBINE WITH LOW HUMIDITY OVER WESTERN SECTIONS TO RESULT IN CONDITIONS CONDUCIVE TO EXTREME FIRE BEHAVIOR. BURN BANS ARE IN EFFECT FOR STARR AND HIDALGO COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 76 44 63 49 68 62 / 30 00 00 00 10 50 BROWNSVILLE 79 43 63 47 69 62 / 30 00 00 00 10 40 FALFURRIAS 73 41 63 45 67 51 / 40 00 00 00 10 50 HARLINGEN 75 40 63 46 67 61 / 30 00 00 00 10 40 HEBBRONVILLE 71 36 62 43 67 51 / 30 00 00 00 10 40 MCALLEN 72 39 62 45 68 59 / 30 00 00 00 05 20 PORT ISABEL 72 46 63 52 68 62 / 20 00 00 00 10 50 RIO GRANDE CITY 71 37 63 44 67 56 / 20 00 00 00 00 30 SOUTH PADRE ISLAND 77 51 63 57 68 63 / 30 00 00 00 10 50 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ150-155-170-175 UNTIL 18Z TODAY. SCA GMZ130-132-135 18Z TODAY TO 03Z FRIDAY. GALE WARNING GMZ150-155-170-175 18Z TODAY TO 09Z FRIDAY. SCA GMZ150-155-170-175 09Z FRIDAY TO 18Z FRIDAY. && 54/66 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Nov 30, 4:30 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 AM CST THU NOV 30 2006 TXZ248>257-011200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 430 AM CST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON TODAY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND DUE TO HAZARDOUS SEAS. A GALE WARNING IS IN EFFECT FOR THESE WATERS FROM NOON TODAY THROUGH LATE TONIGHT DUE TO WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE FROM NOON TODAY THROUGH THIS EVENING DUE TO WINDS. AND...A HIGH RISK OF RIP CURRENTS EXISTS FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA DUE TO WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY MORNING FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND DUE TO HAZARDOUS SEAS. MARINE CONDITIONS WILL BECOME MORE FAVORABLE FRIDAY AFTERNOON THROUGH SATURDAY...HOWEVER...A REINFORCING SURGE OF COLD AIR ALONG THE LOWER TEXAS COAST WILL BRING SMALL CRAFT ADVISORY WINDS AND SEAS TO THE ADJACENT COASTAL WATERS SUNDAY THROUGH WEDNESDAY. AND...A MODERATE TO HIGH RISK OF RIP CURRENTS WILL OCCUR AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA THROUGH MUCH OF THE FORECAST PERIOD DUE TO WINDS AND SEAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:21 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 16 hr |
| Nov 30, 3:58 AM CST | Marine Weather Statement | BRO | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.